Forum

Cladribine / Mavenclad

Hi all,

My brother was diagnosed with highly active MS 3 months ago. He had a severe flare up which left him hardly able to walk. He has had 3 courses of steroids and whilst there has been an improvement he has never made a full recovery which has meant that he has not be able to return to work.

He has been approved to start a course of Mavenclad which we are really pleased about. I just wondered if anyone else has been through this treatment and whether they can give any insight into how they found it, how long was it before you noticed any improvement? Were you able to manage day to day life whilst taking the tablets. My brother will be staying with me just in case.

My brother is very anxious to get back to work as he only receives SSP whilst he’s off but as he works on the railways he has to have a full medical (checking for balance, sight etc.) before he can start working. We obviously don’t know if he will ever be able to return to work but we are trying to stay positive.

I appreciate that everyone reacts to medication differently but if anyone can share any information about their experience of timing it would be helpful.

Thanks

Hi please look at UK Cladribine (Mavenclad) users on Facebook which will give you answers. Also Barts MS blog. There is also information on Shift.MS site where you can search on the forum. As I understand it this drug hopefully slows down or stops progression for up to four years. Cladribine is given by injection and Mavenclad is in tablet form. I am waiting to meet a consultant to discuss Cladribine. On the Facebook site the majority of patients seem to have minor side effects and are able to carry on as normal. They mention tiredness and headaches. I do hope this drug helps him.

Sue x

Thanks Sue, your response is much appreciated. I have joined the Facebook group and looked at the other sites you suggested. I guess it’s another example of “wait and see” which we seem to be told a lot at the moment.

I started Mavenclad earlier this year, due to relapsing on Tecfidera. No side effects for me (I didn’t have any on Tec either though), I was at work throughout the weeks that I took it. It’s too early to say if anything has improved for me. My condition has been slowly worsening over time but I couldn’t tell you if things for me are worse than 6 months ago, only say a year or 2 ago.